MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during intraocular lens (iol) implantation procedure, when the iol was implanted into the patient's eye, a scratch was noticed on the optic element of the iol.The iol was successfully removed and a new one was implanted in an initial procedure.Additional information was requested and received.There was no patient harm.
 
Additional Manufacturer Narrative
The product was returned for analysis and damage was observed to the intraocular lens (iol).Iol returned in three segments in the lens case.Solution is dried on the iol.One haptic is broken/torn and is returned, the other is haptic bent/deformed.The optic is cracked/fractured/ split and scratched/marked-rejectable.The product investigation could not identify a root cause for the reported complaint ¿scratch on optic element, in and out¿.Iol was returned in three segments in the lens case.The observed damage is consistent with lens having been explanted.The product was subject to handling and the reported damage was highlighted post implantation.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed damage (lens scratched) would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18901994
Report Number9612169-2024-00219
Device Sequence Number9050532
Product Code HQL
UDI-Device Identifier00380650130334
UDI-Public00380650130334
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60AT
Device Catalogue NumberSN60AT.215
Device Lot Number25631683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL DELIVERY SYSTEM, INJECTOR; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown